MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP REV SHOULDER SYSTEM VIVACIT E POLY BEARING STANDARD 40MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP REV SHOULDER SYSTEM VIVACIT E POLY BEARING STANDARD 40MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 110031427
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 110031404, mini +10mm thickness +3mm taper offset 40mm diameter humeral tray; lot#: 64437452.G2: foreign: australia.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately 2 (2) months ago.While the patient was at work approximately eight (8) weeks post op the patient was leaning on their operated arm causing the poly to disassociate from the humeral tray and dislocate.Subsequently, the patient underwent a revision surgery eighteen (18) days ago.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: medical products: item#: 110030778, +6mm lateral offset 40mm diameter glenosphere; lot#: 64630398r.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.The root cause of the reported issue is attributed to patient noncompliance.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d4, d10, h4.The following sections were updated: b4, b5, d9, g3, g6, h2, h6, h11.D10: mini tray +5mm cocr +3 offset cat# 110031403 lot# 64550813; cr 40mm glenosphere +3mm cocr cat# 110030777 lot# 65942426.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately one (1) year and four (4) months ago.Subsequently, the patient underwent a revision surgery approximately two (2) months later due to the poly disassociating from the humeral tray and dislocation.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Visual examination of the returned bearing identified signs of use with gouges and damage across much of the surface of the bearing and deformation / damage to the locking features.Dimensional analysis of the overall width of the bearing found it was conforming to print specification.No other measurements were taken due to the damage of the bearing.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.Further information provided by the surgeon indicated the patient was not leaning on the operated arm.This information was provided in error.As such, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP REV SHOULDER SYSTEM VIVACIT E POLY BEARING STANDARD 40MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19799500
Report Number0001822565-2024-02438
Device Sequence Number7453892
Product Code PHX
UDI-Device Identifier00887868231582
UDI-Public(01)00887868231582(17)280909(10)66138564
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031427
Device Lot Number66138564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer10/02/2024
10/30/2024
02/20/2025
09/24/2025
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/24/2024
11/08/2024
03/18/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight120 KG